×

zbMATH — the first resource for mathematics

Minimization of entropy functionals. (English) Zbl 1152.49039
Summary: Entropy (i.e. convex integral) functionals and extensions of these functionals are minimized on convex sets. This paper is aimed at reducing as much as possible the assumptions on the constraint set. Primal attainment, dual equalities, dual attainment and characterizations of the minimizers are obtained with weak constraint qualifications. These results improve several aspects of the literature on the subject.

MSC:
49N15 Duality theory (optimization)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Borwein, J.M., On the failure of maximum entropy reconstruction for Fredholm equations and other infinite systems, Math. program., 61, 251-261, (1993) · Zbl 0796.94002
[2] Borwein, J.M.; Lewis, A.S., Convergence of best entropy estimates, SIAM J. optim., 1, 191-205, (1991) · Zbl 0756.41037
[3] Borwein, J.M.; Lewis, A.S., Duality relationships for entropy-like minimization problems, SIAM J. control optim., 29, 325-338, (1991) · Zbl 0797.49030
[4] Borwein, J.M.; Lewis, A.S., On the convergence of moment problems, Trans. amer. math. soc., 325, 249-271, (1991) · Zbl 0741.41021
[5] Borwein, J.M.; Lewis, A.S., Partially-finite programming in \(l_1\) and the existence of the maximum entropy estimates, SIAM J. optim., 3, 248-267, (1993) · Zbl 0780.49015
[6] Borwein, J.M.; Lewis, A.S., Strong rotundity and optimization, SIAM J. optim., 1, 146-158, (1994) · Zbl 0808.46022
[7] Borwein, J.M.; Lewis, A.S.; Nussbaum, R.D., Entropy minimization, DAD problems and doubly stochastic kernels, J. funct. anal., 123, 264-307, (1994) · Zbl 0815.15021
[8] Bourbaki, N., Eléments de mathématique. intégration 1-4, (1961), Hermann Paris · Zbl 0108.04002
[9] Cruzeiro, A.B.; Wu, L.; Zambrini, J.C., Bernstein processes associated with a Markov process, (), 41-71 · Zbl 0965.60101
[10] Csiszár, I., I-divergence geometry of probability distributions and minimization problems, Ann. probab., 3, 146-158, (1975) · Zbl 0318.60013
[11] Csiszár, I., Sanov property, generalized I-projection and a conditional limit theorem, Ann. probab., 12, 768-793, (1984) · Zbl 0544.60011
[12] Csiszár, I.; Gamboa, F.; Gassiat, E., MEM pixel correlated solutions for generalized moment and interpolation problems, IEEE trans. inform. theory, 45, 7, 2253-2270, (1999) · Zbl 0958.94002
[13] Dacunha-Castelle, D.; Gamboa, F., Maximum d’entropie et problème des moments, Ann. inst. H. Poincaré probab. statist., 26, 567-596, (1990) · Zbl 0788.62007
[14] Föllmer, H., Random fields and diffusion processes, ecole d’eté de probabilités de saint-flour XV-XVII-1985-87, Lecture notes in math., vol. 1362, (1988), Springer Berlin · Zbl 0649.00016
[15] Gamboa, F.; Gassiat, E., Bayesian methods and maximum entropy for ill-posed inverse problems, Ann. statist., 25, 1, 328-350, (1997) · Zbl 0871.62010
[16] Gzyl, H., The method of maximum entropy, (1994), World Scientific · Zbl 0806.60048
[17] Jaynes, E.T., Papers on probability, statistics and statistical physics, (1983), Reidel Dordrecht · Zbl 0501.01026
[18] Kozek, A., Orlicz spaces of functions with values in Banach spaces, Ann. soc. math. polonae, ser. I, comment. math., XIX, 259-288, (1977) · Zbl 0352.46018
[19] Kozek, A., Convex integral functionals on Orlicz spaces, Ann. soc. math. polonae, ser. I, comment. math., XXI, 109-135, (1979) · Zbl 0463.46023
[20] C. Léonard, Convex minimization problems with weak constraint qualifications, preprint · Zbl 1193.49042
[21] C. Léonard, Entropic projections and dominating points, preprint · Zbl 1220.60018
[22] Léonard, C., Convex conjugates of integral functionals, Acta math. hungar., 93, 4, 253-280, (2001) · Zbl 0997.52008
[23] Léonard, C., Minimizers of energy functionals, Acta math. hungar., 93, 4, 281-325, (2001) · Zbl 1002.49017
[24] Léonard, C., Minimizers of energy functionals under not very integrable constraints, J. convex anal., 10, 1, 63-88, (2003) · Zbl 1052.49017
[25] Rao, M.M.; Ren, Z.D., Theory of Orlicz spaces, Pure appl. math., vol. 146, (1991), Marcel Dekker, Inc. · Zbl 0724.46032
[26] Rockafellar, R.T., Convex integral functionals and duality, (), 215-235 · Zbl 0326.49008
[27] Rockafellar, R.T., Conjugate duality and optimization, Regional conf. ser. in appl. math., vol. 16, (1974), SIAM Philadelphia · Zbl 0326.49008
[28] Schrödinger, E., Sur la théorie relativiste de l’électron et l’interprétation de la mécanique quantique, Ann. inst. H. Poincaré, 2, 269-310, (1932) · JFM 58.0933.03
[29] ()
[30] Teboulle, M.; Vajda, I., Convergence of best φ-entropy estimates, IEEE trans. inform. theory, 39, 297-301, (1993) · Zbl 0765.94001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.